What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 26, 12:36 PM EST, 5 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 12:36 PM EST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
136 PM EDT Thu Jun 26 2025
.SYNOPSIS...
The heat wave continues through the end of the week for much of
the area, but eases up slightly as the chance for mainly
afternoon and evening showers and thunderstorms continues.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM Thursday...
Weather pattern has not change much during the past few days under
an influence of a dome of high pressure at the surface and at the
upper levels. Environment characterized by high CAPE, high PWATs,
and low shear may be conducive to severe downbursts through
this evening. SPC maintains a marginal risk for severe storms as
afternoon convection will gradually dissipate this evening. The
main threat will be damaging winds and heavy downpours.
Another muggy night is expected with lows generally in the lower 70s
lowlands, ranging into the mid 70s northeast mountains. A
renegade shower or two, or a storm may be possible tonight, so
kept slight chance PoPs for this activity through the overnight
hours. Patchy valley fog may once again develop especially over
areas that receive rain.
With similar environmental parameters, expect similar convective
development Friday afternoon and evening, perhaps more concentrated
across the mountains. Hot temperatures on Friday will reach the low
to mid 90s across the lowlands, ranging into the mid 70s northeast
mountains. With dewpoints in the lower 70s expected, heat index
values will likely reach or exceed the 100 degree mark across
the lowlands. Therefore, will maintain a Heat Advisory for these
areas Friday through Friday evening.
The upper level high/ridge slides east of the Appalachians
Friday night weakening its influence over our area. This could
maintain showers and storm activity going Friday night.
Another warm and muggy night is on tap Friday night, providing
little relief from the heat, especially for those without the
benefit of air conditioning.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 130 PM Thursday...
On Saturday, convective parameters will still be present with high
CAPE, poor deep layered shear and high PWATs. The increasingly
unstable conditions will add to a passing shortwave on Saturday,
enhancing convection to strong to severe. SPC keeps the entire area
under a marginal risk for severe storms.
Showers and storms will be less intense Saturday night and Sunday,
mainly nearby a frontal boundary expected to stall north of the
area. A brief surface high pressure emerges as the front lifts north
Monday. However, models suggest diurnal convection still possible.
WPC has a marginal risk for excessive rainfall for the entire area
for Monday.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 130 PM Thursday...
Models bring a cold front crossing early Tuesday with showers
and thunderstorms likely. A high pressure builds behind the
front, promoting drier and cooler weather by the middle of next
week. Central guidance keeps highs around 90 and lows around 70
across the lowlands by Monday, before both tail off toward
normal heading into the middle of next week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...
Starting with VFR conditions at all terminals early this
afternoon. Radar imagery shows convection already firing up in
the vicinity of HTS. Expect these storms to impact HTS directly
with IFR/LIFR visibility bouncing through at least 22Z.
Additional convection will slowly move east into NE KY, SE OH
and the rest of WV this afternoon and evening. Frequent
lightning, heavy downpours and strong gusty winds will accompany
any storm through this evening.
Skies are expected to clear some tonight. Light and variable
winds will become calm overnight. The combination of these
ingredients will allow for dense fog formation mainly along
river valleys and areas that receive rainfall this afternoon and
evening.
Light west to northwest flow surface and aloft today will
become light and variable to calm tonight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Moderate.
ALTERNATE SCENARIOS: Timing and placement of showers and
thunderstorms this afternoon and evening may vary from forecast.
Fog may form at sites in addition to EKN late tonight where
rain occurs this afternoon or evening.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H M M H H H H
EKN CONSISTENCY M H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.
&&
.CLIMATE...
As of 225 AM Thursday...
Observed (as of 5PM Wednesday) and Record High Temperatures:
June 25:
KCRW: 95 103/1930
KHTS: 96 101/1921
KCKB: 94 96/1930
KPKB: 93 100/1988
KBKW: 89 91/1914
KEKN: 90 92/1914
Forecast and Record High Temperatures today:
June 26:
KCRW: 93 99/1934
KHTS: 96 99/1954
KCKB: 92 96/1930
KPKB: 93 97/1952
KBKW: 88 93/1934
KEKN: 90 90/2005 <- Tie (or break) possible
Forecast highs trend further shy of record highs after today.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Heat Advisory until 8 PM EDT this evening for WVZ024-025.
Heat Advisory from 8 AM to 8 PM EDT Friday for WVZ005>011-
013>020-024>031.
Extreme Heat Warning until 8 PM EDT this evening for
WVZ005>011-013>020-026>031.
OH...Heat Advisory until 8 PM EDT this evening for OHZ066-067-083-
084.
Heat Advisory from 8 AM to 8 PM EDT Friday for OHZ066-067-075-
076-083>087.
Extreme Heat Warning until 8 PM EDT this evening for OHZ075-
076-085>087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101-102-105.
Heat Advisory from 8 AM to 8 PM EDT Friday for KYZ101>103-105.
Extreme Heat Warning until 8 PM EDT this evening for KYZ103.
VA...None.
&&
SYNOPSIS...TRM/ARJ
NEAR TERM...ARJ
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...ARJ
CLIMATE...TRMHazardous weather outlook, Jun 26, 3:44 AM EST, 14 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
444 AM EDT Thu Jun 26 2025
KYZ103-OHZ075-076-085>087-WVZ005>011-013>020-026>031-271000-
Boyd-Athens-Washington-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
444 AM EDT Thu Jun 26 2025
...EXTREME HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central,
northern, southern and western West Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Heat Warning.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday
and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
KYZ101-102-105-OHZ066-067-083-084-271000-
Greenup-Carter-Lawrence-Perry-Morgan-Jackson OH-Vinton-
444 AM EDT Thu Jun 26 2025
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
WVZ024-025-271000-
Mingo-Logan-
444 AM EDT Thu Jun 26 2025
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for portions of southern West
Virginia.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
VAZ003-004-WVZ032>034-039-040-515>526-271000-
Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
444 AM EDT Thu Jun 26 2025
This Hazardous Weather Outlook is for southwest Virginia, and
portions of central, northeast, northern, southeast and southern
West Virginia.
.DAY ONE...Today and Tonight.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Strong storms containing strong wind gusts, small hail, and heavy
downpours are possible during the afternoon and evening on Friday and
Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.
TRM
In the hours before
Local storm report, Jun 26, 5:44 PM EST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
644 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM Tstm Wnd Dmg Davy 37.48N 81.65W
06/26/2025 McDowell WV 911 Call Center
Three trees down in the Davy area.
&&Special weather statement, Jun 26, 5:49 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
649 PM EDT Thu Jun 26 2025
WVZ025-026-262315-
Boone WV-Logan WV-
649 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOGAN AND WEST
CENTRAL BOONE COUNTIES THROUGH 715 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chief Logan State, or near Logan, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Logan, Chapmanville, Chief Logan State, Mount Gay-Shamrock, West
Logan, Mitchell Heights, Mount Gay, and Sharples.
This includes Route 119 between mile markers 27 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3789 8212 3801 8206 3802 8203 3802 8197
3794 8180 3781 8196
TIME...MOT...LOC 2249Z 211DEG 5KT 3791 8200
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JMCSpecial weather statement, Jun 26, 5:54 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
654 PM EDT Thu Jun 26 2025
WVZ013-026-262330-
Boone WV-Lincoln WV-
654 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN AND WEST CENTRAL
BOONE COUNTIES THROUGH 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm over
Spurlockville, or 10 miles southeast of Hamlin, moving southwest at 5
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Spurlockville, Gill, Harts, Palermo, Alkol, and Mud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3824 8203 3820 8189 3800 8191 3801 8195
3802 8195 3802 8199 3808 8219
TIME...MOT...LOC 2254Z 028DEG 6KT 3816 8199
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMCSpecial weather statement, Jun 26, 6:00 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
700 PM EDT Thu Jun 26 2025
WVZ013-262330-
Lincoln WV-
700 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LINCOLN COUNTY
THROUGH 730 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hamlin, moving southwest at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ranger, Harts, Branchland, and Myra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3817 8227 3818 8227 3828 8217 3824 8203
3808 8219 3811 8226 3812 8227 3813 8226
3814 8228
TIME...MOT...LOC 2300Z 028DEG 5KT 3821 8215
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMCSpecial weather statement, Jun 26, 6:04 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
704 PM EDT Thu Jun 26 2025
WVZ013-024>026-262330-
Boone WV-Lincoln WV-Logan WV-Mingo WV-
704 PM EDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MINGO...SOUTH
CENTRAL LINCOLN...NORTHWESTERN LOGAN AND WEST CENTRAL BOONE COUNTIES
THROUGH 730 PM EDT...
At 704 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holden, or near Logan, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Logan, Chapmanville, Chief Logan State, Mount Gay-Shamrock, Holden,
Harts, West Logan, Mitchell Heights, Mount Gay, Verdunville, Dingess,
and Switzer.
This includes Route 119 between mile markers 19 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3776 8205 3783 8223 3808 8218 3796 8180
TIME...MOT...LOC 2304Z 203DEG 6KT 3785 8210
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMCLocal storm report, Jun 26, 6:14 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
714 PM EDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 3 W Davy 37.47N 81.70W
06/26/2025 McDowell WV 911 Call Center
Tree down blocking a lane in Hensley.
&&